HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Smoking Cessation (https://www.healthboards.com/boards/smoking-cessation/)
-   -   chantix side effects (https://www.healthboards.com/boards/smoking-cessation/473062-chantix-side-effects.html)

lorriem 02-18-2007 05:01 PM

chantix side effects
 
i got a scrip for chantix. My doctor thinks it is a great drug. I asked my druggest what his thought were about chantix and he said if it was him he would wait because Chantix is so new . It seems that he was trying to tell me that everyone taking this drug should wait. He also has said that most of his customers that had been taking it have not come back for a refill. any thoughts or ill effects on anyone from chantix?

chantypals 02-18-2007 05:06 PM

Re: chantix side effects
 
Everyone will have their own opinion, but here's mine:

Chantix isn't a magic pill, and quitting takes work, but it is by far the nicest quit aid available on the market. Not only do you get the nicotine out of your system, but you can work through the craves quite easily.

I think the pharmacist/doctor may be leary because they might not know as much about the drug as they feel they should -- my doctor wouldn't prescribe it until she attended training on it, but now calls me her "ginneapig/prize pupil" as well.

I quit using chantix and have been quit for 160 days. I had tried to quit in the past, but always failed or succeeded a minute amount of time (30 days longest) and gone back to smoking. This time I know it is it - the dependency is gone and I just have to retrain my mind.

Good luck!!!

Karen1711 02-18-2007 05:34 PM

Re: chantix side effects
 
My pharmacist has the opposite opinion...he thinks Chantix is great and says he has heard good reports from his other customers. When I went to get my refill he was out of it temporarily because so many people continue to use it. I was wanting to try it 2 months before I was given a script for it. My doctor wouldn't let me have a prescription until he evaluated it thoroughly....which is good. Anyway, the only side effect I've had is occasional minor nausea ...which usually means I was in a hurry and didn't have enough to eat or enough water with it. It may have other side effects that we don't know about yet but I doubt they would be as harmful as smoking cigarettes.

Memaw649 02-18-2007 10:16 PM

Re: chantix side effects
 
lorriem,
I had my last cigarette on August 14, 2006. That is more than 6 months ago. If it wasn't for Chantix, I would still be sucking on those cigarettes and coughing my lungs up. I was the first person that my pharmacist had bring her a prescription. I have heard of more success with this drug that with any other smoking cessation programs. It does have some side effects. But they aren't that bad for most of the people.

Whether you get that prescription filled or not, I want to urge you to quit smoking. There are other methods out there. Choose one that is right for YOU and go for it. Some people like the nicotine replacement, others might like laser or hypnosis, or something else completely different. Do your homework and check out what is available.

Good Luck to you and come on back to let us know what you have decided to do. Then let us help you through this addiction.

Memaw

lorriem 02-19-2007 07:51 AM

Re: chantix side effects
 
[QUOTE=Memaw649;2807697]lorriem,
I had my last cigarette on August 14, 2006. That is more than 6 months ago. If it wasn't for Chantix, I would still be sucking on those cigarettes and coughing my lungs up. I was the first person that my pharmacist had bring her a prescription. I have heard of more success with this drug that with any other smoking cessation programs. It does have some side effects. But they aren't that bad for most of the people.

Whether you get that prescription filled or not, I want to urge you to quit smoking. There are other methods out there. Choose one that is right for YOU and go for it. Some people like the nicotine replacement, others might like laser or hypnosis, or something else completely different. Do your homework and check out what is available.

Good Luck to you and come on back to let us know what you have decided to do. Then let us help you through this addiction.

Memaw[/QUOTE]

Memaw
Right now I have the nicotrol inhaler which works great but I only use it when I cannot smoke like on a plane or a movie but as soon as I get off the plane or theater I need a smoke and it makes no sense to me since I on a plane have gone several hours without a cig.That is why chantix sounds so great but I have been told that it does cause headaches and I have cronic migrains and do not need to push them to a leval that I can't control with my meds. I go back and forth do I just use my inhaler or should I try Chantix. my doctor is all for the chantix and has been since it came out I had lived in Ca for 25 years and if my primary there told me it was ok I would trust him but the doctors in Fl are a different breed of doc.That is why I asked my druggest who I do trust.All I know is I want to stop smoking.

SanyBelle 02-19-2007 02:07 PM

Re: chantix side effects
 
[QUOTE=lorriem;2808220]I get off the plane or theater I need a smoke and it makes no sense to me since I on a plane have gone several hours without a cig.[/QUOTE]Same with me, and I think it was because no one was smoking on the plane or during the movie, but if someone in the movie itself lit up, I went nuts. I travel almost weekly and I sure do not miss the hassle of not being able to smoke in planes and airports.

My docs in Brevard County are great! I think you live on the west coast, right? You should be able to find a few great doctors.

Good luck making a decision, hopefully it will be a healthy one! :) :blob_fire

Memaw649 02-19-2007 09:48 PM

Re: chantix side effects
 
lorriem,
The only way for you know if the Chantix will cause problems with your migrains is to take it. But if you can control your smoking with the inhaler, use that.
There are people who can not tollerate the side effects of the Chantix. If you are scared of the side effects, try something else. But please try something! I didn't know I felt so bad until I started feeling so much better. It is amazing!! I have so much more energy. But best of all I can breathe easier!!! My chest doesn't hurt. I'm not coughing or wheezing any more.
Good Luck to you!! Please let us know how you are doing.

Memaw

lorriem 02-21-2007 08:15 AM

Re: chantix side effects
 
[QUOTE=Memaw649;2809644]lorriem,
The only way for you know if the Chantix will cause problems with your migrains is to take it. But if you can control your smoking with the inhaler, use that.
There are people who can not tollerate the side effects of the Chantix. If you are scared of the side effects, try something else. But please try something! I didn't know I felt so bad until I started feeling so much better. It is amazing!! I have so much more energy. But best of all I can breathe easier!!! My chest doesn't hurt. I'm not coughing or wheezing any more.
Good Luck to you!! Please let us know how you are doing.

Memaw[/QUOTE]

memaw
i go back and forth about what to do.i went out yesrerday with the script to get it filled but changed my mind at the last min.i have the migrains almost every day so i really am scared to take the chantix but my doctor would rather see me use it.most likely he wants me to stop all nicotine.i wil see him fri so i will see what he says. sorry about no capitals that key will not work and this is a new lap top.


All times are GMT -7. The time now is 08:56 AM.